MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; INFUSION PUMP

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; INFUSION PUMP
Model Number 903-00037
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident has not been returned to belmont for investigation.It was reported that the device was connected to a cordis line and initiated at a flow rate of 50-75 ml/min without issue.When the infusion rate was increased above 75 ml/min to facilitate rapid blood administration, the device displayed an over pressure alarm.At the time, the cordis line contained a central line delivering vasopressors and fluids through separate ports, and a transfusion gun was connected to one of the central line ports.Due to the alarm, a 16g ej (external jugular) peripheral iv was placed and the device was connected to that line.However, when the rate was increased to approximately 200 ml/min, the over pressure alarm recurred.Subsequently, belmont was informed on (b)(6) 2026, that the patient expired, however, it was confirmed that the device did not contribute to the death.As per belmont's procedure, a report is being submitted.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.A high pressure alarm is generated to alert the user of the condition of the device.The operator manual states the following: "make certain that the flow path is not blocked.Check that the recirculate line is not obstructed.Check that the infusion site is well placed and use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type on page 10.Increase pressure limit setting.Press next to silence the alarm and resume.Check functionality of the pressure transducer by gently pressing the transducer.Pressure reading on screen should change.If not, it is defective, service machine." infusion of the patient can be continued by other means if the error persists.To avoid similar incidents in the future and ensure that ri-2 is used as per belmont's specifications, belmont has scheduled an on-site training for the device users on march 24, 2026.Belmont has requested the customer to have the device tested on site.Without the results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation and on-site training are complete.
 
Event or Problem Description
It was reported that the device was connected to a cordis line and initiated at a flow rate of 50-75 ml/min without issue.When the infusion rate was increased above 75 ml/min to facilitate rapid blood administration, the device displayed an over pressure alarm.At the time, the cordis line contained a central line delivering vasopressors and fluids through separate ports, and a transfusion gun was connected to one of the central line ports.Due to the alarm, a 16g ej (external jugular) peripheral iv was placed and the device was connected to that line.However, when the rate was increased to approximately 200 ml/min, the over pressure alarm recurred.
 
Additional Manufacturer Narrative
The rapid infuser involved in the incident was functionally tested and passed with no issues.No device malfunction could be verified, and the root cause of the reported incident could not be determined.The device history of the unit was reviewed, and no similar issues were identified.A belmont clinical specialist went onsite to provide education and gather additional information on (b)(6) 2026.It was determined that nextiva diffusex catheters were being utilized, which may have contributed to the reported high-pressure alarms.The (b)(6) specialist suggested the staff change to standard peripheral iv catheters going forward.We will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica 01821
MDR Report Key24496540
Report Number1219702-2026-00011
Device Sequence Number14703190
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown